Alert archive / Alabama / Heat Advisories in 2011
Heat Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this heat advisory at Aug 1, 2011, 3:36 PM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Aug 2, 2011, 11:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2011, 3:36 PM CDT (20:36 UTC)
- In effect from
- Aug 2, 2011, 11:00 AM CDT
- Expired
- Aug 2, 2011, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2393 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
245 WWUS74 KMOB 012036 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 336 PM CDT MON AUG 1 2011 ...A HEAT ADVISORY IS IN EFFECT FOR TUESDAY OVER INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .HIGH TEMPERATURES TUESDAY AFTERNOON ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS. THE ONLY RELIEF FROM THE HEAT MAY COME FROM ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-020445- /O.NEW.KMOB.HT.Y.0002.110802T1600Z-110802T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 336 PM CDT MON AUG 1 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM CDT TUESDAY... * EVENT...HIGH TEMPERATURES TUESDAY AFTERNOON ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. * TIMING...THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS. * IMPACT...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT STRESS ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR EXCESSIVE HEAT EVENTS WHERE THE HEAT INDEX RISES TO AT LEAST 108 DEGREES. PERSONS PLANNING ON BEING OUTDOORS FOR AN EXTENDED TIME ARE URGED TO CONSUME PLENTY OF LIQUIDS...ESPECIALLY WATER...WEAR LIGHT COLORED AND LOOSE FITTING CLOTHING...AND TO TAKE FREQUENT BREAKS FROM THE HEAT IN AN AIR- CONDITIONED ROOM. CHILDREN SHOULD BE WATCHED FOR SIGNS OF HEAT EXHAUSTION IF PLAYING OUTDOORS...AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY SHOULD FREQUENTLY BE CHECKED ON AS WELL. && $$
4 follow-up statements
400 WWUS74 KMOB 020315 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1015 PM CDT MON AUG 1 2011 ...A HEAT ADVISORY IS IN EFFECT FOR TUESDAY OVER INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .HIGH TEMPERATURES TUESDAY AFTERNOON ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES... COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS. THE ONLY RELIEF FROM THE HEAT MAY COME FROM ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021200- /O.CON.KMOB.HT.Y.0002.110802T1600Z-110802T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 1015 PM CDT MON AUG 1 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CDT TUESDAY... * EVENT...HIGH TEMPERATURES TUESDAY AFTERNOON ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. * TIMING...THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS. * IMPACT...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT STRESS ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR EXCESSIVE HEAT EVENTS WHERE THE HEAT INDEX RISES TO AT LEAST 108 DEGREES. PERSONS PLANNING ON BEING OUTDOORS FOR AN EXTENDED TIME ARE URGED TO CONSUME PLENTY OF LIQUIDS...ESPECIALLY WATER...WEAR LIGHT COLORED AND LOOSE FITTING CLOTHING...AND TO TAKE FREQUENT BREAKS FROM THE HEAT IN AN AIR- CONDITIONED ROOM. CHILDREN SHOULD BE WATCHED FOR SIGNS OF HEAT EXHAUSTION IF PLAYING OUTDOORS...AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY SHOULD FREQUENTLY BE CHECKED ON AS WELL. && $$
081 WWUS74 KMOB 021150 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 650 AM CDT TUE AUG 2 2011 ...A HEAT ADVISORY IS IN EFFECT FOR TODAY OVER INTERIOR SOUTHEAST MISSISSIPPI...ALL OF SOUTHWEST ALABAMA AND ALL OF THE WESTERN FLORIDA PANHANDLE... .HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES... COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS. THE ONLY RELIEF FROM THE HEAT MAY COME FROM ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-022000- /O.CON.KMOB.HT.Y.0002.110802T1600Z-110802T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 650 AM CDT TUE AUG 2 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... * EVENT...HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. * TIMING...THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS. * IMPACT...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT STRESS ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR EXCESSIVE HEAT EVENTS WHERE THE HEAT INDEX RISES TO AT LEAST 108 DEGREES. PERSONS PLANNING ON BEING OUTDOORS FOR AN EXTENDED TIME ARE URGED TO CONSUME PLENTY OF LIQUIDS...ESPECIALLY WATER...WEAR LIGHT COLORED AND LOOSE FITTING CLOTHING...AND TO TAKE FREQUENT BREAKS FROM THE HEAT IN AN AIR- CONDITIONED ROOM. CHILDREN SHOULD BE WATCHED FOR SIGNS OF HEAT EXHAUSTION IF PLAYING OUTDOORS...AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY SHOULD FREQUENTLY BE CHECKED ON AS WELL. && $$
632 WWUS74 KMOB 021545 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1045 AM CDT TUE AUG 2 2011 ...A HEAT ADVISORY REMAINS IN EFFECT FOR TODAY OVER INTERIOR SOUTHEAST MISSISSIPPI...ALL OF SOUTHWEST ALABAMA AND ALL OF THE WESTERN FLORIDA PANHANDLE... .HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES... COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS. THE ONLY RELIEF FROM THE HEAT MAY COME FROM ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-022300- /O.CON.KMOB.HT.Y.0002.110802T1600Z-110802T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 1045 AM CDT TUE AUG 2 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * EVENT...HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. * TIMING...THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS. * IMPACT...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT STRESS ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR EXCESSIVE HEAT EVENTS WHERE THE HEAT INDEX RISES TO AT LEAST 108 DEGREES. PERSONS PLANNING ON BEING OUTDOORS FOR AN EXTENDED TIME ARE URGED TO CONSUME PLENTY OF LIQUIDS...ESPECIALLY WATER...WEAR LIGHT COLORED AND LOOSE FITTING CLOTHING...AND TO TAKE FREQUENT BREAKS FROM THE HEAT IN AN AIR-CONDITIONED ROOM. CHILDREN SHOULD BE WATCHED FOR SIGNS OF HEAT EXHAUSTION IF PLAYING OUTDOORS...AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY SHOULD FREQUENTLY BE CHECKED ON AS WELL. && $$
678 WWUS74 KMOB 022044 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 344 PM CDT TUE AUG 2 2011 ...A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS AFTERNOON OVER INTERIOR SOUTHEAST MISSISSIPPI...ALL OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... ...AN EXCESSIVE HEAT WARNING IS IN EFFECT WEDNESDAY AFTERNOON OVER INTERIOR SOUTHEAST MISSISSIPPI...ALL OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... ...AN EXCESSIVE HEAT WATCH IS IN EFFECT THURSDAY AFTERNOON OVER INTERIOR SOUTHEAST MISSISSIPPI...ALL OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .HIGH TEMPERATURES BOTH WEDNESDAY AND THURSDAY AFTERNOON ARE EXPECTED TO CLIMB TO BETWEEN 96 AND 101 DEGREES INLAND AREAS...AND 90 TO 95 DEGREES ALONG THE COAST. THE HOT TEMPERATURES...COMBINED WITH DEWPOINTS RANGING FROM 75 TO 81 DEGREES...WILL RESULT IN OPPRESSIVE HEAT INDICES. THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 110 AND 115 DEGREES. THE ONLY RELIEF FROM THE HEAT MAY COME FROM ISOLATED SHOWER AND THUNDERSTORM. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-030445- /O.NEW.KMOB.EH.W.0001.110803T1700Z-110803T2300Z/ /O.NEW.KMOB.EH.A.0001.110804T1700Z-110804T2300Z/ /O.CON.KMOB.HT.Y.0002.000000T0000Z-110802T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... NICEVILLE...SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 344 PM CDT TUE AUG 2 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 6 PM CDT WEDNESDAY... ...EXCESSIVE HEAT WATCH IN EFFECT THURSDAY AFTERNOON... * EVENT...HIGH TEMPERATURES BOTH WEDNESDAY AND THURSDAY AFTERNOON ARE EXPECTED TO CLIMB TO BETWEEN 96 AND 101 DEGREES INLAND AREAS...AND 90 TO 95 DEGREES ALONG THE COAST. THE HOT TEMPERATURES...COMBINED WITH DEWPOINTS RANGING FROM 75 TO 81 DEGREES...WILL RESULT IN OPPRESSIVE HEAT INDICES. * TIMING...THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 110 AND 115 DEGREES BOTH WEDNESDAY AND THURSDAY AFTERNOON. * IMPACT...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT STRESS ILLNESSES ARE VERY LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR WHERE THE HEAT INDEX RISES TO AT LEAST 110 DEGREES. HEAT INDEX VALUES THIS HIGH CAN CAUSE EVEN THE MOST PHYSICALLY FIT TO SUCCUMB TO HEAT EXHAUSTION OR EVEN WORSE...DEADLY HEAT STROKE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM AND STAY OUT OF THE SUN. CHILDREN SHOULD BE WATCHED FOR SIGNS OF HEAT EXHAUSTION IF PLAYING OUTDOORS...AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY SHOULD FREQUENTLY BE CHECKED ON AS WELL. PETS SHOULD BE PROVIDED PLENTY OF FRESH WATER AND SHADE...AND BE MONITORED FREQUENTLY. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Aug 1, 12:35 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 1, 12:35 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1235 PM CDT MON AUG 1 2011 .AVIATION(18Z ISSUANCE)...SHOWERS AND THUNDERSTORMS WILL INCREASE AROUND THE TERMINALS THROUGH THE LATE AFTERNOON WITH IFR/MVFR CONDITIONS POSSIBLE IN AND AROUND THUNDERSTORMS. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH MUCH OF THE PERIOD. /13 && .SHORT TERM...(TODAY AND TONIGHT)A WEAK UPPER SHORTWAVE CIRCULATING SOUTH ALONG THE EASTERN EDGE OF UPPER LEVEL HIGH PRESSURE OVER THE CENTRAL PLAINS WILL SWING SOUTH THROUGH THE FIRST TWO PERIODS OF THE FORECAST. UNTIL THEN...IT WILL PROVIDE AN ENHANCEMENT TO PRECIP FORMATION TODAY INTO TONIGHT...ESPECIALLY OVER THE SOUTHERN HALF OF THE FA AND MARINE ZONES. QUESTION IS HOW FAR NORTH WILL TODAY'S TSRA FORM...WITH A GENERALLY NORTHERLY DRIVING FLOW PUSHING ANY THAT DO FORM TO THE SOUTH. HAVE PUT BEST POPS OVER THE SOUTHERN PART OF THE LAND FA...WITH A GULF BREEZE TRYING TO MOVE INLAND THE TRIGGER. NORTHERN PARTS OF THE FA WILL SEE TEMPS WELL ABOVE SEASONAL AGAIN TODAY...WITH HEAT INDICES RISING INTO THE 102 TO 107 DEGREE RANGE TODAY. THIS AFTERNOON'S WET MICROBURST RISK IS HIGH. /16 TUESDAY THROUGH WEDNESDAY NIGHT...CONTINUES TO BE GOOD AGREEMENT AMONG THE MODELS IN SUSTAINING THE UPPER HIGH OVER THE SOUTHERN PLAINS INTO MID-WEEK WITH UPPER TROUGHING JUST OFF THE EAST COAST. THE NORTHWEST UPPER FLOW WILL GRADUALLY PUSH THE DEEPER MOISTURE...PWATS ABOVE TWO INCHES SOUTH OF THE FORECAST AREA BY WEDNESDAY. STILL AROUND 1.75 OVER THE WESTERN 2/3RDS AND BELOW 1.5 OVER THE NORTHEAST ZONES. LOOKS LIKE ANY DISTURBANCES RIDING AROUND THE EAST SIDE OF THE HIGH WILL STAY EAST OF THE FORECAST AREA AND NOT CONTRIBUTE TO WHAT SHOULD BE TYPICAL AFTERNOON SUMMER TIME SCATTERED TO WIDELY SCATTERED THUNDERSTORMS. HOWEVER WITH THE TEMPERATURES IN THE UPPER 90S...WOULD EXPECT TO SEE A FEW STRONG WIND GUSTS AND BRIEF HEAVY RAIN FROM A FEW STORMS. AFTERNOON DEW POINTS IN THE MID 70S AND TEMPERATURES IN THE MID TO UPPER 90S WILL SEND HEAT INDICES IN EXCESS OF 106 DEGREES AND HEAT ADVISORIES MAY BE NEEDED FOR TUESDAY AND WEDNESDAY. /11 && .LONG TERM...(THURSDAY THROUGH SUNDAY)...THE UPPER HIGH GRADUALLY DRIFTS WEST AND BY SUNDAY IS CENTERED OVER NEW MEXICO WITH A WEAK UPPER TROUGH DROPPING SOUTH INTO THE SOUTHEAST STATES FROM DISTURBANCES MOVING NORTH OF THE UPPER HIGH. THIS WILL BRING THE PRECIPITABLE WATERS VALUES BACK UP OVER TWO INCHES BY THE WEEKEND AND A RETURN TO A MORE DIURNAL AND WETTER PATTERN FOR THE WEEKEND. HIGH TEMPERATURES THURSDAY AND FRIDAY FROM 95 TO 100 WILL EASE UP A FEW DEGREES BY THE WEEKEND WITH THE INCREASE IN CLOUDS AND MOISTURE BUT HEAT INDICES WILL STAY ABOUT THE SAME WITH THE INCREASE IN MOISTURE. /11 && .MARINE...A WEAK SURFACE TROUGH OVER THE NORTHERN GULF COAST WILL DISSIPATE THROUGH TONIGHT...ALLOWING A SURFACE RIDGE STRETCHING WEST OVER THE CENTRAL GULF TO SHIFT NORTH MID WEEK ON. A LIGHT NORTHERLY FLOW APPOSING THE GULF BREEZE WILL DISAPPEAR AS A RESULT...AND SYNOPTIC ONSHORE FLOW WILL RETURN. /16 && .FIRE WEATHER...HUMIDITY TO REMAIN WELL ABOVE ANY FIRE CONCERNS THROUGH THE WEEK. ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS THE NEXT FEW AFTERNOONS WITH PRODUCE SOME GUSTY WINDS AND LIGHTNING...ALONG WITH BRIEF HEAVY RAIN. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 96 75 97 77 / 60 30 30 10 PENSACOLA 94 77 96 79 / 60 30 30 10 DESTIN 92 79 93 81 / 50 30 30 10 EVERGREEN 98 73 99 75 / 40 30 20 10 WAYNESBORO 97 74 98 76 / 20 20 20 10 CAMDEN 99 74 99 76 / 20 20 20 10 CRESTVIEW 96 72 98 75 / 60 30 30 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 1, 3:00 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT MON AUG 1 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-021200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 300 PM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY THROUGH TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING. A FEW MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. LOCALLY HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. WITH HOT TEMPERATURES...HEAT INDICES TODAY WILL TOP OUT IN THE 102 TO 107 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DAILY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WITH THE STRONGER STORMS. A FEW MAY BECOME STRONG TO SEVERE. HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEK...WITH AFTERNOON HEAT INDICES TUESDAY THROUGH THURSDAY WILL RISE INTO THE 105 TO 110 DEGREE RANGE. A SLIGHTLY COOLER DAY FRIDAY MEANS HEAT INDICES ARE EXPECTED TO RISE INTO THE 102 TO 107 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:11 PM CDT | Special Marine Warning | MOB | 64 min | |
| Aug 1, 2:55 PM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 1, 4:05 PM CDT | Special Marine Warning | MOB | 55 min | |
| Aug 1, 5:00 PM CDT | Special Marine Warning | MOB | 60 min | |
| Aug 1, 4:14 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 46 min |
| Aug 1, 4:44 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 61 min |
Nearby
Heat Advisories in Alabama, 2011Heat Advisories in Mississippi, 2011Heat Advisories in Florida, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.